Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    How long until I'm "normal" after quitting BC?
    avatar
    KP1985 posted:
    Hello!
    I am a relatively healthy 28 year old mom of three who recently stopped taking my birth control pill (a Spanish contraceptive sort of like Ortho-tri-cyclen).

    Last month, my period was a week later than I thought it would be, came at like 35 days. This month, I am at about 32 days and still nothing. For my whole life, I have been a very regular every 28 days girl, pill or no pill...

    I live in Spain, and here the pregnancy tests cost about 15-20 Euros for one... not like Walmart.

    So, what I'm asking is: is it normal to have two late periods after stopping a bc pill? Or is it not normal, and I should just bite the bullet and buy a test?
    Reply
     
    avatar
    tlkittycat1968 responded:
    Yes, it's normal. While on the pill, it was the hormones in the pill that determined when you bled, not your body. When you take away those hormones, it can take a bit for your body to figure out how to regulate its own hormones and until then, you will be irregular, having late or missed periods.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.